Heavy Rain, Navajo
- When
- July 25, 7:00 PM MST to 8:00 PM MST
- Where
- Navajo County, 0.9 mi SE of Pinetop
- Reported by
- Trained Spotter
- Coordinates
- 34.110, -109.940
Thunderstorms produced 2.25 inches of rain in an hour in Pinetop-Lakeside.
Thunderstorms produced heavy rain and flooding across central Navajo County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Thunderstorms produced heavy rain and flooding across central Navajo County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 25, 3:15 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST MON JUL 25 2011 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION FOR THE NEXT SEVERAL DAYS BRINGING DAILY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. && .DISCUSSION...ACTIVE DAY ACROSS NORTHERN ARIZONA THIS AFTERNOON WITH LOCALIZED HEAVY RAIN. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL PERSIST INTO THIS EVENING. GENERAL STORM MOTION IS NORTHWEST AT 8 TO 10 MPH. MOISTURE REMAINS IN PLACE FOR THE NEXT FEW DAYS AND SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING. A MINOR DRYING TREND CAN BE EXPECTED WEDNESDAY AND THURSDAY FOR THE WESTERN PORTION OF AZ...BUT MOISTURE WILL LIKELY REMAIN IN PLACE ACROSS THE EASTERN PART OF THE STATE. CURRENT MODEL TRENDS INDICATE THAT MOISTURE WILL SURGE BACK OVER ALL OF NORTHERN ARIZONA THIS WEEKEND FOR AN UPSWING IN THUNDERSTORM ACTIVITY. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AZ THROUGH 06Z. AFTER 06Z...THUNDERSTORM COVERAGE WILL DECREASE WITH THE BEST CHANCE OF CONTINUING STORMS EXPECTED SOUTH OF A KCMR TO KSJN LINE. EXPECT MVFR/LCL IFR CONDITIONS NEAR HEAVY SHOWERS AND STORMS ALONG WITH ERRATIC AND GUSTY WIND GUSTS UP TO 35KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................MAS AVIATION................MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 430 AM MST MON JUL 25 2011 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 430 AM MST MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIR MASS ACROSS THE REGION WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. A SLIGHT DRYING TREND IS POSSIBLE FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 341 PM MST MON JUL 25 2011 AZZ040-252330- APACHE AZ- 341 PM MST MON JUL 25 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 430 PM MST AT 332 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES SOUTH OF CHAMBERS...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... CHAMBERS INTERSTATE 40 IN THE VICINITY OF CHAMBERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3519 10953 3523 10936 3506 10934 3503 10943 TIME...MOT...LOC 2239Z 158DEG 08KT 3518 10943 41
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
416 PM MST MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 8 NE FLAGSTAFF 35.27N 111.52W
07/25/2011 U0.00 INCH COCONINO AZ EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED INCREASED FLOW WITH ROCKS
AND MUD ALONG CAMPBELL AVE. AND COPELAND LN. MOSTLY
NUISANCE FLOODING WITH WATER AND MUD REMAINING WITHIN
DRAINAGE DITCHES.
&&
EVENT NUMBER FGZ1100202
MCSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 444 PM MST MON JUL 25 2011 AZZ014-017-260030- APACHE AZ- 444 PM MST MON JUL 25 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 530 PM MST AT 437 PM MST...NATIONAL WEATHER DOPPLER RADAR DETECTED THAT A STRONG THUNDERSTORM WAS 7 MILES EAST OF VERNON...MOVING NORTHWEST AT 10 MPH. HAIL SIZE FROM PENNY TO NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN WITH RAINFALL RATES FROM 1 TO 1.5 INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... VERNON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND BY WIND GUSTS UP TO 45 MPH. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. && LAT...LON 3429 10979 3439 10953 3417 10941 3408 10960 TIME...MOT...LOC 2341Z 148DEG 11KT 3423 10958 TC
The Flagstaff radar (KFSX), 127 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 heavy rain, 1 flash flood. Local standard time, as filed.
Thunderstorms produced 2.25 inches of rain in an hour in Pinetop-Lakeside.
Flash flooding covered State Route 99 with at least two feet of water at mile marker 29. The water covered the road (depth unknown) at mile marker 27.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2011Every state in 2011This day in weather historyWarnings in Arizona, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335811, 335810.